Aa
A
A
A
Close
Multiple Sclerosis Community
9.17k Members
611606 tn?1315521367

Cymbalta used for nerve pain

I am so disappointed. I have been on Cymbalta for three weeks for the awful internal nerve pain I have been living with for almost four years now. On a daily bases.
The first two weeks I was on 30mg once a day, this made me feel very drugged for about three doses and it also messed up my vision where my eyes could not focus and vision was very blurry the from the end of the second week I noticed a bit less pain, not a lot but some.
For the Third week (this week) I was put on 60mg, and the awful pain is almost manageable, BUT!!! The vision is worse and now my Kidneys have slowed way down. I have had to take 40mg of Lasix twice a day to get a few hours of flow morning and evening, It's been this way for years. BUT now this week I started noticing there is hardly any flow at all, what is there is thick enough to clogged the catheter, and it is as dark as my black coffee at times. I always have a lot of matter because to the catheter going directly into the bladder, and bleeding is also normal for me.

I know this is serious, and of course I am somewhat concerned. I am thinking of going off the Cymbalta, which I hate to do because there is Finally some relief from Mind Blowing  Pain.
Also, I have been having awful sweats that soak my clothes to where I have to change my dresses, (not an easy task) Mama always helped me get dressed. This just started this week. Since I have a history of anorexia I can't afford to lose my appetite, which I have had for several days. My vision is still not normal for me. I know the vision problem could be directly related to the MS, due to the damage to my optic nerve.

I know some of these things are not very important, but other are. How I know that this could be coming from the Cymbalta, is because it all started with the first dose of Cymbalta, plus Debi and my Daughter Cheri went on line to see what side effects could crop up. Cheri was worry because of possible liver damage, but I started telling Debi about the urine flow or lack of it and this other stuff, so she also found the site for side effects for the Cymbalta... I also know I have to watch not to drink too much water because of the Lack of sodium in my diet. Always such a fine line we have to walk..

Is there any one else using Cymbalta for deep  nerve pain? This is such a double edge sword, and feels so unfair... But than there are times when nothing seems fair. I am sorry this is such a long post, I hope I didn't make it too hard to follow.

Thank you in advance for any in-put you might have for me...
Hugs on the winds to each of you.{{{{{~!~}}}}} DJ

PS: I am doing fine, thanks to my Faith and Our heavenly Father. I am at peace and just feel rather quiet... Thank you all for your Prayers, they help more than you know...
4 Responses
429700 tn?1308011423
Oh my.  You are having a very rough go of things!  I am not taking Cymbalta, but want to tell you that I will pray for the pain to go away.

I do hope you've called your doctor about the sweats and decreased urine output.  This is disconcerting.  Your doctor should give you guidance as to whether or not you should drink more water or take in more/less salt.  Although it sounds like it could be liver problems (serious enough), it also could be something else going on (kidneys, bladder infection, kidney infection, or lungs with the sweating going on).  We are so set up for UTIs.  This could be very serious for someone with MS.  

I'm sending you gentle ((((((hugs))))) all the way from Texas to California.  Also, I'm sending a bird to squawk in your ear to call your doctor if you haven't already!!!!!

Take care dear DJ,
Deb
195469 tn?1388326488
I was also put on Cymbalta a few years ago, for nerve pain.  I had the exact same problems as you describe, with my vision.  The doctor told me to give it a chance, so I continued on the drug.  I also noticed that I had little to no appetite.  In fact, I was nauseated and dizzy on that drug.  I had swelling in my extremeties, which I later found out what due to urine retention.  My blood pressure shot up.

Cymbalta did help to a point, with the pain.  I stuck with it for 3 months, until it was decided by my doctor, that the side effects I was having were too great for me to continue.  The swelling in my legs, reduced urine output and vision problems were too great for me to overcome with giving the drug some time.  My body just would not adjust.

I totally understand why you are worried about continuing the drug.  This is definitely something I hope you are reporting to your doctor.  I was more worried about reduced kidney function and high blood pressure, than the pain that would return, if I stopped using the drug.

I am sorry that this drug is causing you problems, DJ.  It was a good drug at reducing some of my pain.  I used Cymbalta in conjunction with prescribed pain medication and for once I thought I was truly going to have some quality of life, without so much pain.

I am very worried about you continuing this drug, but this is something you need to decide with your doctor.  I had to be weaned off the drug, because I had been on it for 3 months.  If you have to go off of it, I do not know if you will have to weaned off of it, also.

Please keep us updated.  I am so glad that you posted this.  It's always good to share our personal experiences with each other, about drugs that we use to help with symptoms.  This is how we learn more.

God Bless you dearheart.  I'll be praying for you, as always.  

All My Love and Support,
Heather
923105 tn?1341831249
Dearest DJ,

I am so pleased I was able to be of help today.  I was worried about the s/e of your kidneys not working properly.

You have the website addy for further info,  BUT you MUST speak with your Dr D on Thursday and see what he has to say.  They may well be able to give you another drug to compensate - you never know, like I told you today.

Now you are in a postion to cope with the pain, (fingers crossed) but you have to get those Kidneys of yours working.

If you don't, then you know whats coming in the wind :)))

Debi   xxx Debs xxxx
195469 tn?1388326488
God Bless you sweetheart, for helping DJ.  You have always been a sweetheart to everyone and have always helped where you could.  You are such a invaluable member of this community, to DJ and to everyone.

I sure know that you have been there for me, quite a few times. That's what this Forum is for...helping our brother's and sister's through the problems of life and symptoms of such misery.  Sometimes it's hard to keep the "chin up" some days.  If it were not for this Forum, there are alot of us, that would have fallen apart a long time ago.  I truly believe this Forum is blessed by God.  It's filled with love, compassion and prayers for all.

Thank you again Debs for your endless help to everyone.  You know I love you, girl..

Big, big hugs,
Heather  

Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease